Delaware, 2015

Tornado and Damaging Winds in Delaware, July 9, 2015

July 9, 2015 · NWS PHI · 4 events in 3 counties and zones

A line of strong to severe thunderstorms formed in the warm sector of the Maryland panhandle moved through Delaware during the evening on the 9th. The line also spawned an EF-0 tornado in New Castle County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$205,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A line of strong to severe thunderstorms formed in the warm sector of the Maryland panhandle moved through Delaware during the evening on the 9th. The line also spawned an EF-0 tornado in New Castle County. About 3,700 homes and businesses lost power in New Castle County. All power was restored by the evening of the 10th. A warm front lifted northeast into central New Jersey during the afternoon of the 9th. This permitted sufficient daytime heating preceding an approaching cold front. In addition, there was enough shear in the atmosphere for a tornado to occur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 9, 4:16 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 9, 4:16 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EDT THU JUL 9 2015

.SYNOPSIS...
LOW PRESSURE WILL ADVANCE ALONG AN APPROACHING COLD FRONT THROUGH THE
REGION THIS EVENING BEFORE MOVING OFFSHORE LATE TONIGHT. HIGH
PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR FRIDAY LASTING THROUGH
THE WEEKEND.  ON MONDAY A WARM FRONT WILL PROGRESS NORTHWARD INTO
OUR AREA BEFORE STALLING AND WAVERING A BIT THROUGH EARLY NEXT WEEK.
AS A RESULT, LOW PRESSURE SYSTEMS RIDING ALONG THE FRONT WILL RESULT
IN MORE PERIODS OF UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NO MAJOR CHANGES TO THE NEAR TERM WITH THE EXCEPTION OF A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF OUR REGION WITH THE
EXCEPTION OF SOUTHERN DELMARVA. WITH STORMS LESS DISCRETE ON THE
SOUTHEN END, THINK THAT THE PRIMARY HAZARD WILL BE STRONG WINDS.

PREVIOUS NEAR TERM DISCUSSION...THE GFS INITIALIZATION LOOKED
BETTER AT 500MB, WITH THE NAM BETTER AT 850MB AND THE GFS BETTER
AGAIN AT 925MB. CAN RGEM/NAM COMPROMISE HANDLING THE PCPN FIELD
THE BEST THRU 18Z, WHILE THE GFS SFC POSN IS CLOSEST. SPC WRF
LOOKS SLIGHTLY BETTER (1 HR SLOW) THAN THE NSSL WRF WITH ONGOING
CONVECTION. LOCALLY THE CLOUDINESS IS SLOWING THE ASCENT OF
TEMPERATURES, BUT SFC BASED CAPES WEST OF THE CHESAPEAKE AND IN
THE SUSQ VALLEY HAVE ALREADY REACHED BETWEEN 1000 AND 2000J.

THE 12Z SUITE OF GUIDANCE IS NOT SHOWING MUCH CHANGE FROM THE
OVERNIGHT GUIDANCE. WE ARE STILL SEEING SEVERE WX PARAMETERS
(INCLUDING SHERBS) MAXING JUST TO THE WEST OF OUR CWA LATE THIS
AFTERNOON. HOWEVER, THERE IS MORE OF A GEOGRAPHIC SPLIT BETWEEN
THE HIGHEST SHEAR (NORTH) AND HIGHEST CAPE AND DCAPE (SOUTH)
IN AND TO THE WEST OF OUR CWA. THE BETTER DPVA AND CONVERGENT
SIDE OF THE LLJ REMAINS FROM ABOUT THE MASON DIXON LINE
NORTHWARD. THIS REMAINS THE LOCATIONS WHERE WE HAVE THE MOST
ENHANCED WORDING.

LLJ THAT WAS CENTERED NEAR ILN THIS MORNING IS PREDICTED TO TRAVERSE
OUR CWA THIS EVENING. AS IT DOES PREDICTED SHEAR AND HELICITY
INCREASES AND MAXES CLOSE TO 00Z WITHIN OUR CWA. AFTER THAT, THE
MODELS ARE ALL SHOWING A PRECIPITUOUS DROP IN INSTABILITY. SO IT
REMAINS, THE SOONER THE CONVECTION CAN ARRIVE, THE GREATER THE RISK
FOR SEVERITY.

THE COLD FRONT ITSELF WILL LAG THE CONVECTION BY A FEW HOURS. THE
HRRR IN PARTICULAR SUGGEST A DOUBLE BARREL STRUCTURE TO THE CONVECTION.
GIVEN THE FORMER'S EXPECTED ORGANIZATION AS WELL AS LATER TIMING
OF SECOND BATCH, DO NOT BELIEVE THE LATTER AREA WILL BE ABLE TO TAP
INTO MUCH OF A RECOVERED AIR MASS RECOVER TO BE THAT STRONG.

AS FAR AS FLOODING CONCERNS, UNLESS CONVECTION CAN TRAIN, FORWARD
MOTION SHOULD INCREASE TO 30 TO 40 KNOTS. WHILE PREDICTED PWATS RISE
TO ABOUT 2.5 INCHES, THE STORM MOTION SHOULD BE TOO FAST TO CAUSE
WIDESPREAD FLASH FLOODING. POOR DRAINAGE FLOODING THOUGH IS LIKELY
TO OCCUR.

WE ARE EXPECTING MOST OF THE ACTIVITY TO BE OFFSHORE AFTER MIDNIGHT.
A BREEZY NORTHWEST FLOW BEHIND THE CFP OVERNIGHT SHOULD PREVENT MUCH
FOG FROM FORMING. MIN TEMPS ARE CLOSE TO STAT GUIDANCE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AFTER ENDURING SEVERAL DAYS OF HIGH AND UNCOMFORTABLE DEW POINT
LEVELS, A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS OUR CWA.
PREDICTED CONVECTIVE TEMPERATURES APPEAR OUT OF REACH, SO NOT THAT
MANY CUMULUS SHOULD BE AROUND. MAXIMUM TEMPERATURES, WE USED THE
FALLBACK PREDICTED 1000-850MB THICKNESSES GUIDE AND THESE
OVERALL LEAN TOWARD THE HIGHER GFS MOS MAX TEMPERATURES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
GREATER CONFIDENCE IN THE LONGWAVE PATTERN PROVIDING A DRIER
FORECAST FRIDAY THROUGH THE WEEKEND AS MID-LEVEL RIDGING RETROGRADES
TO OUR SOUTH. AFTERWARDS MEAN TROUGHING SETS UP JUST TO THE EAST-
NORTHEAST OF THE REGION WITH MULTIPLE IMPULSES PUSHING THROUGH
WITHIN THE WEST-NORTHWEST FLOW ALOFT.

FRIDAY - SUNDAY...RIDGING SLIDES BY TO OUR SOUTH BRINGING MASSIVE
AMOUNTS OF SUBSIDENCE WITH IT, AND DRIER DEWPOINTS...A WELCOME
REPRIEVE. TEMPERATURES WILL REMAIN QUITE SEASONAL RUNNING IN THE MID
TO UPPER-80S EACH DAY.

MONDAY - THURSDAY...WARM FRONT PASSAGE, FROM WHAT WAS ONCE THE COLD
FRONT EARLIER IN THE PERIOD, MOVES BACK TOWARDS THE NORTH ON SUNDAY
NIGHT INTO MONDAY. COLD FRONT THEN NEARS FROM THE NORTHWEST LATE ON
MONDAY INTO TUESDAY AS TROUGHING TAKES BACK OVER AGAIN. NORTHWEST
FLOW ALOFT LOOKS TO PREVAIL AS CENTRAL U.S. RIDGING AMPLIFIES. THIS
MAY SEND SEVERAL SHORTWAVES THROUGH THE REGION FROM LATE MONDAY
ONWARD...NORTHERN PLAINS MCS SEASON. SEVERAL CHANCES FOR DIURNAL
CONVECTION IN A MODIFYING AIRMASS ARE POSSIBLE THROUGH MOST OF NEXT
WEEK. TEMPERATURES REMAIN AT OR SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

18Z TAF MAINTAINED A HIGH TSRA IMPACT ACROSS OUR TERMINAL AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING. OVERALL HIGHEST
CONFIDENCE OF IMPACT FOR NORTHWEST TERMINALS AND AIRPORTS WITH
LOWEST CONFIDENCE OF IMPACT FOR ANY DELMARVA AIRPORTS SOUTH OF
KILG.

THROUGH THIS EVENING...TERMINALS START VFR WITH WINDS CONTINUING
TO BACK MORE TO THE SOUTHWEST AND GUSTINESS INCREASING, GETTING
CLOSER TO 20 KNOTS.

WE CONTINUE A TWO HOUR WINDOW OF STRONG TSRAS AFFECTING ALL OF
OUR TERMINALS. MVFR CONDITIONS ARE QUITE LIKELY WITH IFR
NOT OUT OF THE QUESTION. STRONG GUSTY WINDS ALONG WITH HEAVY RAIN
LIKELY. HIGHEST SVR CHANCE KRDG AND KABE. NOT SURE ABOUT A
DOUBLE BARREL (LESSER SECOND) SHOT AND WE HAVE SHOWERS FOR NOW TO
COVER THE CHANCE.

LATER THIS EVENING, THE CFP IS PREDICTED WITH WINDS BECOMING WEST
WITH CONTINUED GUSTINESS. CIGS AND VSBYS SHOULD QUICKLY BECOME
VFR.

OVERNIGHT...ENOUGH WIND WE BELIEVE TO PREVENT FOG FROM FORMING.
SKIES SHOULD BECOME MOSTLY CLEAR, OR AT THE MOST A SCATTERED VFR
DECK LINGERING.

FRIDAY...VFR NO CIG EXPECTED. NORTHWEST WINDS AVERAGING 10 TO 15
KNOTS. THERE MIGHT BE AN HOUR OR TWO OF GUSTINESS ONCE BETTER
MIXING OCCURS DURING THE MORNING. THIS LOOKS MORE LIKELY AT
AIRPORTS FARTHER TO THE NORTHEAST, SO NOT INCLUDED WITH THIS
PACKAGE.

OUTLOOK...

SATURDAY - SUNDAY...VFR. W TO NW WIND UNDER 10 KT. HIGH
CONFIDENCE.

SUNDAY NIGHT - TUESDAY...MOSTLY VFR. SOME AFTN SHRA/TSRA PSBL.
LOW TO MDT CONFIDENCE.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH FRIDAY. HOWEVER, DURING THIS EVENING IN THE
PRE FRONTAL SOUTHWEST (SOUTHEAST UP DELAWARE BAY) FLOW AND AROUND
DAYBREAK IN THE NORTHWEST FLOW ON FRIDAY, WIND GUSTS MAY COME CLOSE.

HIGHEST CONCERN DURING THIS PERIOD IS FOR POSSIBLE SPECIAL MARINE
WARNINGS THIS EVENING AS A LINE OF THUNDERSTORMS (OR AT LEAST AN AREA)
MOVES THROUGH THE AREA WATERS.

OUTLOOK...

SATURDAY - TUESDAY...SUB-SCA CONDITIONS EXPECTED DURING THE
OUTLOOK PERIOD. WINDS WILL BE OUT OF THE NORTH EARLY THIS WEEKEND
BEFORE BACKING TOWARDS THE WEST-SOUTHWEST AS HIGH PRESSURE SLIDES
BY TO OUR SOUTH...GUSTS UPWARDS OF 15 TO 20 KNOTS THROUGH THE
PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...YAROSH
NEAR TERM...GIGI/JOHNSON
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...HEAVENER
MARINE...GIGI/HEAVENER
Hazardous weather outlook, Jul 9, 6:38 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT THU JUL 9 2015

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-102345-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
738 PM EDT THU JUL 9 2015

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND
EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

IN ADDITION, SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-102345-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
738 PM EDT THU JUL 9 2015

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON AND
EVENING. SOME OF THE RAINFALL COULD BE HEAVY, WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

IN ADDITION, SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
DAMAGING WINDS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-102345-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
738 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS AND HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-102345-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
738 PM EDT THU JUL 9 2015

...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE
LOCALLY STRONG WINDS AND HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 9, 6:47 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EDT THU JUL 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     TILDEN TWP              40.53N  76.04W
07/09/2015                   BERKS              PA   BROADCAST MEDIA

            TREES DOWN... WIRES DOWN... DAMAGE TO SCHOOL...TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER PHI1500543

STAFF

The radar

The Dover AFB radar (KDOX), 100 km away, was scanning. The volume nearest the first event began at 23:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, New Castle

When
July 9, 6:49 PM EST to 6:50 PM EST
Where
New Castle County, 0.65 mi SSE of Monroe Park to 1.09 mi ENE of Holly Oak
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.721, -75.545

In addition to the tornado wind damage in the area, the parent severe thunderstorm knocked down large tree limbs and wires along Delaware State Route 9 between Lambson Lane and Terminal Avenue.

Tornado, New Castle

When
July 9, 6:50 PM EST to 6:51 PM EST
Where
New Castle County, 1.22 mi WNW of Garfield Park to 0.8 mi NW of Garfield Park
Rating
EF0
Path length
0.52 mi
Path width
75 yd
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
39.709, -75.550

An EF-0 tornado occurred in eastern New Castle County in Minquadale (Brandywine Hundred). | |The tornado touched down near a trailer park off of New Castle Avenue. Eight units of the mobile home village and apartments on New Castle Avenue were damaged. A downed transformer went through one bedroom. Shingles and gutters were ripped from other homes. Six families were displaced and the Red Cross opened an emergency shelter at William Penn High School. The tornado damage extended eastward with a telephone pole sheered off and a tree down on Revis Avenue. Farther east, additional damage occurred on Harbor View Drive where roof damage and a wall collapse occurred at an industrial park. Several trees were also knocked down on Dock View Drive.

The EF-0 tornado path length was about half a mile with a maximum path width of 75 yards. The estimated maximum wind speeds were 65 mph.

Thunderstorm Wind, Kent

When
July 9, 7:30 PM EST to 7:50 PM EST
Where
Kent County, 1.27 mi W of Canterbury to 4.48 mi S of Farmington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.071, -75.554

A line of severe thunderstorms knocked down numerous trees and tree limbs in central and southern Kent County along the U.S. Route 13 corridor from Woodside to Greenwood.

Lightning, Sussex

When
July 9, 7:45 PM EST
Where
Sussex County, 1.3 mi ENE of Chestnut Knoll
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.906, -75.427

A lightning strike and ensuing fire damaged a home in Milford. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyThe tornado archive for Delaware, 2015Warnings in Delaware, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593854, 592905, 593866, 593867.